This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
After taking Effexor for two years, I suddenly became profoundly depressed. I went to see a psychiatrist, who recommended that I shift to Wellbutrin, in part because of the sexual side effects I had experienced with Effexor and also because I've been struggling to quit smoking for about 4 years.
I tapered off of Effexor over three weeks (150-37.5) at the same time that I began taking Wellbutrin and increasing the dosage (100-300). The first thing that happened was that I started smoking again after having quit six months ago. Then I was really beginning to feel better (when I smoke the emotions are more "under control"), plus I really felt the Wellbutrin was starting to work.
I took my last Effexor three days ago and have been feeling terrible ever since. Dizzy, vague, blurry. Fatigued. Depressed, on the verge of weepy. My calves have been aching, and I occasionally feel a sharp pain below my left breast when I inhale. It's taking me 1-2 hours to get to sleep every night.
Should my doctor have kept me on the Effexor and merely added Wellbutrin? I've heard plenty of horror stories about Effexor withdrawal. How long before Wellbutrin kicks in? (If you tell me 4-6 weeks I might as well just quit my job, divorce my husband, and lock myself in a rubber room!)
Just FYI, I also take Levoxyl (150 mg. at night).
Thanks for your help.
with regard to the tapering of effexor, it sounds like the taper was
appropriately slow; unfortunately, this patient still has symptoms of effexor
withdrawal. this is actually called a "cessation syndrome", since one does
not truly become addicted to effexor. it can be treated by substituting a
longed acting ssri, such as prozac and slowly tapering it. if the wellbutrin
is going to kick in, most likely you will get a response within the next two
weeks. there are no consistent guidelines for stopping one antidepressant
and starting another, certainly the method used by your psychiatrist
is commonly used.
I have been taking Wellbutrin for about seven months now for depression. I'm now taking 400 miligrams a day and been having major toothache pain for some unknown reason. My dentist said it was a sinus infection because he x-rayed my teeth and didn't find any cavity in the area I was talking about. My doctor then put me on amoxicillian 825 miligrams for ten days and it was starting to get a little better but now it's hurting bad again. My question is can Wellbutrin have toothache pain side effects and if so what can be done because I don't want to go bact to Celexa becasue that didn't help me any. Please give me some feed back on this very important problem. Thanks a lot!!
Give me time with this posting, as my brain feels like its on freeze.
I changed my Medication 8-7-07 to Welbutrin after being on Celexa for a 1 yr and 1 month.
I have benefited from the drug Celexa. The feelings of well-being, motivation, and maintaining even levels of brain- activity have been Great, (including ejaculate delay),
but I have gained approx. 30 lbs. I have been wanting to quit smoking and lose the weight, so I decided to switch.
I was offered Prozac.
I have a Major Depressive Disorder.
I am Not Bi-Polar, Manic, or been diagnosed with OCD or as a Paranoid Schitzophrenic. This drug is usually prescribed for these symptoms.
The change has not been good.
Less focused, having problems reading and understanding simple sentences. scattered thoughts. paranoid. reclusive. isolated. despondent. anxious, and never hungry.
But hey, I lost 9 lbs!
...Am I'm detoxing, becoming accustomed, or is this the Cake?? If not, then when will I feel the benefits?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.